Hail, Elmore
- When
- August 11, 5:00 PM CST
- Where
- Elmore County, Millbrook
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.483, -86.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 11, 2:38 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CDT FRI AUG 11 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS ACROSS CENTRAL ALABAMA. GFS AND NAM ARE IN VERY GOOD AGREEMENT THAT SOME RE-DEVELOPMENT WILL OCCUR TONIGHT/EARLY SATURDAY. HOWEVER...THE 12Z GFS INITIALIZED MUCH BETTER THAT THE 12Z NAM. SO THIS FORECAST PACKAGE WILL BE MOSTLY BASED ON THE GFS. THE REASON FOR THE ENHANCEMENT WILL BE A COMBINATION OF A STRONG TROF ALOFT AND A WEAK SURFACE FRONT. THIS WILL BE PUSHING ACROSS THE AREA TONIGHT AND TOMORROW. THERE WILL BE ENOUGH INSTABILITY TOMORROW TO GET THINGS GOING AGAIN TOMORROW. COVERAGE WILL BE A LITTLE BIT HIGHER TOMORROW. AT THIS POINT...THE GFS AND NAM CONTINUE TO BE IN GOOD AGREEMENT...BUT BY SUNDAY...THEY BEGIN TO DEVIATE. OVER THE LAST FEW MODELS RUNS...MODELS HAVE BEEN HINTING AT A HIGH PRESSURE WEDGE BUILDING FROM THE EAST ACROSS THE AREA. FROM RUN TO RUN...MODELS GO BACK ON FORTH ON THE STRENGTH OF THIS WEDGE. THE GFS AND ECMWF HAVE BEEN THE MOST CONSISTENT. THE NAM HAS BEEN THE ONE TO HAVE THE MOST DRASTIC CHANGES. FINALLY...THE 12Z RUN FALLING IN LINE WITH THE REST ALTHOUGH NOW IT SEEMS THAT IT IS SHOWING THE STRONGEST WEDGE OVER THE AREA. ON SUNDAY...THUNDERSTORM COVERAGE WILL DEPEND ON HOW STRONG THE WEDGE WILL BE. SINCE IM LEANING TOWARDS THE GFS...SOME STORMS COULD BE POSSIBLE...ESPECIALLY ACROSS OUR EXTREME WESTERN ZONES. THIS WEDGE WILL BEGIN TO BREAK DOWN LATE MONDAY AND SHOULD BE OUT OF HERE BY TUESDAY AS THE NEXT SYSTEM APPROACHES. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL DURING THIS TIME PERIOD. MOS GUIDANCE IS IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. SO I DID NOT SEE ANY REASON TO DEVIATE MUCH FROM IT. 10/ARM .LONG TERM...WEDNESDAY THROUGH SATURDAY. ONCE AGAIN...I SEE NO REASON TO DEVIATE MUCH FROM WHAT WE HAVE GOING ON THE PREVIOUS FORECAST PACKAGE. LONG RANGE MODELS CONTINUE TO SHOW AT OR SLIGHTLY ABOVE NORMAL TEMPERATURES DURING THE PERIOD. AFTERNOON THUNDERSTORMS CONTINUE TO BE A POSSIBILITY. LONG RANGE GFS SHOWS A WEAK FRONT APPROACHING THE AREA ON WEDNESDAY. IT HAS BEEN CONSISTENT NOW FOR A FEW RUNS. THE QUESTION WILL BE HOW FAR SOUTH THE FRONT WILL PUSH. THE 12Z RUN DOES NOT PUSH THE FRONT TOO FAR SOUTH AND IT ACTUALLY KEEPS IT STALL SOMEWHERE ACROSS CENTRAL ALABAMA. THIS SHOULD PROVIDE ENOUGH LIFT THROUGH THE REST OF WEEK TO ENHANCE AFTERNOON THUNDERSTORMS. 10/ARM && .AVIATION...DISCUSSION FOR 18Z TAFS. THROUGH 01Z EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH MAINLY MVFR CONDITIONS. SOME STORMS MAY BE SEVERE. FROM 01Z TO 14Z ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH CEILINGS 3000 TO 5000 FEET. SOME PATCHY FOG MAY DEVELOP IN AREAS THAT RECEIVED RAIN...MAINLY AFTER MIDNIGHT. AFTER 14Z EXPECT CEILINGS 4000 TO 6000 FEET WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS. 50 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 88 70 88 / 60 50 20 20 ANNISTON 72 87 71 88 / 60 60 30 20 BIRMINGHAM 72 89 72 90 / 60 60 20 20 TUSCALOOSA 74 90 73 93 / 60 50 20 20 CALERA 73 90 73 91 / 60 60 20 20 AUBURN 73 88 72 90 / 60 60 40 20 MONTGOMERY 74 91 73 92 / 60 60 30 30 TROY 74 91 73 91 / 40 60 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT FRI AUG 11 2006 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AND TONIGHT. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ACROSS MUCH OF THE COUNTY WARNING AREA FROM 1 PM UNTIL 10 PM. THE HIGHEST CHANCE FOR ANY SEVERE WEATHER WILL GENERALLY BE EAST OF INTERSTATE 65 WHERE THE AIR MASS HAS WARMED AND BECOME MORE UNSTABLE. WHERE STORMS PERSIST FOR ANY LENGTH OF TIME...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH 1 TO 2 INCHES POSSIBLE IN A VERY SHORT PERIOD OF TIME. A LOW PRESSURE DISTURBANCE AND COLD FRONT WILL APPROACH CENTRAL ALABAMA THIS AFTERNOON AND EVENING. THE COMBINATION OF RELATIVELY STRONG ATMOSPHERIC WINDS IN PLACE...ABUNDANT MOISTURE... AND AN UNSTABLE AIRMASS...STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH THE EVENING HOURS. DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL UP TO TWO INCHES ARE THE MAIN HAZARDS EXPECTED FROM THE STORMS. THE SHOWERS AND STORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING AFTER 10 PM CDT TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY...MAINLY BETWEEN NOON AND 7 PM CDT...SOUTH OF A LIVINGSTON TO CLANTON TO WEDOWEE LINE AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS ASSOCIATED WITH THESE THUNDERSTORMS ARE WIND GUSTS UP TO 50 MPH... DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ACROSS ALL LOCATIONS MAINLY BETWEEN 1 PM AND 10 PM CDT. ACTIVATION MAY BE NECESSARY NOON TO 7 PM CDT SATURDAY SOUTH OF A LIVINGSTON TO WEDOWEE LINE. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 229 PM CDT FRI AUG 11 2006 ALZ036-037-112030- COOSA-TALLAPOOSA- 229 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND TALLAPOOSA COUNTIES UNTIL 330 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF GOODWATER TO 7 MILES SOUTHWEST OF WEOGUFKA...MOVING SOUTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR GOODWATER...WEOGUFKA...KELLYTON...GOLDVILLE...ROCKFORD...NEW SITE... ALEXANDER CITY AND WIND CREEK STATE PARK THROUGH 330 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT FRI AUG 11 2006 ALZ035-112130- CHILTON- 343 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JEMISON...MOVING EAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THORSBY...JEMISON AND INGRAM THROUGH 430 PM CDT. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 PM CDT FRI AUG 11 2006 ALZ025-035-112215- CHILTON-SHELBY- 427 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND SOUTHERN SHELBY COUNTIES UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS OVER SOUTHERN SHELBY AND NORTHERN CHILTON COUNTY. THESE STORMS WERE NEARLY STATIONARY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MONTEVALLO...JEMISON... CALERA...SHELBY CO AIRPORT...THORSBY AND COLUMBIANA THROUGH 515 PM CDT. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 436 PM CDT FRI AUG 11 2006 ALZ034-112215- BIBB- 436 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF BRENT...MOVING EAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRENT AND CENTREVILLE THROUGH 515 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 521 PM CDT FRI AUG 11 2006 ALZ041-112245- AUTAUGA- 521 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 545 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER POSEYS CROSSROADS...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BILLINGSLEY...POSEYS CROSSROADS AND MARBURY THROUGH 545 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 538 PM CDT FRI AUG 11 2006 ALZ043-044-112330- ELMORE-MONTGOMERY- 538 PM CDT FRI AUG 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY AND ELMORE COUNTIES UNTIL 630 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF MILLBROOK...MOVING SOUTHEAST AT 15 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLBROOK...COOSADA... WETUMPKA...BLUE RIDGE...AND METRO MONTGOMERY THROUGH 630 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531014.